Q. I have numbing, tingling, and muscle twitching. What might help me?

Answered by
Dr. Aida Quka
and medically reviewed by iCliniq medical review team.

Hello doctor,

About a month ago, I developed what I thought was a pinched nerve in my neck. I had numbing and tingling in my left arm and my hand would go numb while sleeping. However, over the next couple weeks the numbing, tingling, moved to my right arm then my legs and feet to include muscle twitching/ spasms. Now, these symptoms have mostly left my arms other than occasional slight sensation in my fingers. However, my legs and left foot continue to have this sensation. I do not have any pain other than the sensation and can move normally. However, exerting myself seems to elevate the sensation. I visited my doctor and they ran a complete set of lab work and everything was normal other than slightly low vitamin D. Also scheduled to MRI on the spine to rule out MS. After doing some reading, I think I developed a case of peripheral neuropathy. My question is could this be something else? Is it possible that with rest it will go away? Are there any supplements I could take to help? Any other thoughts or suggestions?

Do you have a question on Numbness Of Arm or Vitamin Deficiency?

Ask a Doctor Now

Dr. Aida Quka

FACULTY OF MEDICINE, UNIVERSITY OF TIRANA., NEUROLOGY POST GRADUATION DEGREE, UNIVERSITY HOSPITAL CENTER
Neurology

Hello,

Welcome to icliniq.com.

I read your question carefully and would explain that your symptoms are not typical of a peripheral neuropathy.

They could be related to a bulging disc in the cervical vertebral column.

That is why it is necessary to perform a cervical spine MRI study.

MS (multiple sclerosis) would be an exceptional diagnosis at your age.

Vitamin D deficiency may lead to muscle twitching and also joint pain, associated with chronic fatigue.

As it resulted low, it is necessary to take vitamin D supplements.

I would also like to know if you checked vitamin B12 levels and thyroid hormone levels.

Vitamin B12 deficiency can mimic this clinical situation.

Regarding peripheral neuropathy, I would recommend performing a nerve conduction study (electroneurography) to exclude this possibility, although it is really less likely that you suffer from this disorder.

Hope you will find this answer helpful.

For more information consult a neurologist online --> https://www.icliniq.com/ask-a-doctor-online/neurologist

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Related Questions & Answers


Does vitamin deficiency cause twitching and tingling?

Query: Hi doctor, Before a week, I began having twitches and tingling in both legs from the knee down. For some time now, probably 6 months or more, I also began feeling that my legs were heavy and just general weakness all over, not really muscle weakness. I am also a gastric bypass patient and have a his...  Read Full >>


Answer: Hi, Welcome to icliniq.com. Vitamin B12 deficiency can cause subacute combined degeneration of the cord. So, the treatment is daily Vitamin B12 or Vitamin B complex supplementation for 12 weeks. Your vitamin D levels are also low. The treatment is Vitamin D capsules 60000 IU every Sunday for 12 ...  Read Full

I have muscle twitching. Is it due to vitamin deficiency?

Query: Hi doctor, For about 10 days, I have muscle twitching in my calf, thighs and also in my eyes. I am worried about it. I got my blood test done. It showed that I have a severe vitamin B12 and vitamin D deficiency. My vitamin B12 was around 50 ng/L. Can these deficiencies be the cause for having muscl...  Read Full >>


Answer: Hi, Welcome to icliniq.com. The duration is too short for any serious ailment. It is generally related to stress, coffee intake, and vitamin B12 deficiency. There is nothing to worry. It will go off.  Read Full

Does Vitamin Deficiency Cause Premature Ejaculation?

Query: Hi doctor,I did a test. I got my results that my erection transmitter is 2.99, testosterone is 4.459. vitamins E, K, and C are also slightly low. Could this be the reason I have premature ejaculation? At times, I also have a weak erection after one ejaculation. What should I take to treat these? Tha...  Read Full >>


Dr. Seikhoo Bishnoi
Psychiatrist

Answer: Hello, Welcome to icliniq.com. The premature ejaculation occurs due to anxiety and hyperexcitation in most individuals. Altered testosterone levels are not the cause of early discharge. If you have the problem of premature ejaculation, then drugs like Dapoxetine can be used to delay the ejaculati...  Read Full

Popular

Popular

Ask your health query to a doctor online?

Ask a Doctor Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee: